MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER PNEUMATIC HANDPIECE DSP; UNIT, PHACOFRAGMENTATION, ACCESSORY, HANDPIECE

ALCON GRIESHABER AG GRIESHABER PNEUMATIC HANDPIECE DSP; UNIT, PHACOFRAGMENTATION, ACCESSORY, HANDPIECE
Catalog Number 725.03
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during a combined cataract and vitrectomy surgery, the ophthalmic handpiece could not be opened or closed during insertion.The surgery was completed on the same day after replacing the product with another one and there was no patient harm.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.The returned instrument was received in a sterilization foil bag.The original packaging was missing.The returned instrument was visually inspected.During the visual inspection, no abnormalities could be identified and no damage.The handle was then tested for functionality and no malfunctions were found.The test forceps opened and closed as expected.Therefore, the customer¿s complaint could not be confirmed.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.A root cause for the customers reported event could not be determined because the returned product met manufacturer¿s specifications.No action was taken as the returned sample met specifications for tests performed in relation to the reported event.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.The complaint data will continue to be monitored for evidence of adverse trending and further action will be taken, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER PNEUMATIC HANDPIECE DSP
Common Device Name
UNIT, PHACOFRAGMENTATION, ACCESSORY, HANDPIECE
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22552787
Report Number3003398873-2025-00329
Device Sequence Number9700079
Product Code HQC
UDI-Device Identifier07612717071391
UDI-Public(01)07612717071391(17)270831(11)240927(10)172WCR
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number725.03
Device Lot Number172WCR
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown